BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Back to Search Results |
| Catalog Number |
D140901 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an idiopathic deep vein thrombosis (idvt) ablation procedure with a optrell mapping catheter with trueref technology and the irrigation pump that was connected to the catheter began to alert.The optrell was removed from the patient.The physician then noted that the catheter was completely occluded and no irrigation was flowing through the catheter.The medical team exchanged the catheter for a new optrell and the issue was resolved.The case continued.No patient consequences were reported.
Additional Manufacturer Narrative
On 18-sep-2024, the product investigation was completed.It was reported that a patient underwent an idiopathic deep vein thrombosis (idvt) ablation procedure with a optrell mapping catheter with trueref technology and the irrigation pump that was connected to the catheter began to alert.The optrell was removed from the patient.The physician then noted that the catheter was completely occluded and no irrigation was flowing through the catheter.The medical team exchanged the catheter for a new optrell and the issue was resolved.The case continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test, the flow in the irrigation hole was very poor.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at the tip area.Finally, tip was dissected and the irrigation tube was inspected, and it was found the irrigation tube found folded at the tip section.A manufacturing record evaluation was performed for the finished device number lot 31235171m and no internal actions related to the complaint were found during the review.The irrigation issue reported by the customer was confirmed.The potential cause of the folded irrigation tubing cannot be determined.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Corrections for initial report: additionally, there were corrections to note for incorrect information on the initial report that was noted on 9-oct-2024.The product receipt and the d4 primary udi number were mistakenly omitted/misrepresented in the initial report.D4 primary udi number has been updated to (b)(4).D9 date device returned to manufacturer has been updated to 10-sep-2024.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).